Pyroglutamic acidemia is an uncommon metabolic disorder, which is usually diagnosed at early ages. The mechanism of action is thought to be glutathione depletion, and its clinical manifestations consist of hemolytic anemia, mental retardation, ataxia, and chronic metabolic acidosis. However, an acquired form has been described in adult patients, who usually present with confusion, respiratory distress, and high anion gap metabolic acidosis (HAGMA). It is also associated with many conditions, including chronic acetaminophen consumption. A 68-year-old white male, with chronic acetaminophen use presented to our service on multiple occasions with severe HAGMA. The patient was admitted to the intensive care unit and required mechanical ventilation and aggressive supportive measures. After ruling out the most frequent etiologies for his acid-base disorder and considering the long history of Tylenol ingestion, his 5-oxiproline (pyroglutamic acid) levels were sent to diagnose pyroglutamic acidemia. Clinicians need to be aware of this cause for metabolic acidosis since it might be a more common metabolic disturbance in compromised patients than would be expected. Subjects with HAGMA that cannot be explained by common causes should be tested for the presence of 5-oxoproline. Discontinuation of the offending drug is therapeutic.